Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 73, NWS State College, PA

August 13, 2016Elk County, McKean County, Warren County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 13, 2016, 7:30 PM EDT for Elk County, McKean County, Warren County, Pennsylvania. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2016, 7:30 PM EDT (23:30 UTC)
Expired
Aug 13, 2016, 8:30 PM EDT
In force
60 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Elk County, PA, McKean County, PA, Warren County, PA

The radar

The State College radar (KCCX), 98 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 7:35 PM EDTTSTM WND DMG2 Se Sheffield, PAWIRES DOWN EAST OF SHEFFIELD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 709 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
709 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

424 
WUUS51 KCTP 132330
SVRCTP
PAC047-083-123-140030-
/O.NEW.KCTP.SV.W.0073.160813T2330Z-160814T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
730 PM EDT SAT AUG 13 2016

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  EASTERN WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 830 PM EDT.

* AT 729 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR LUDLOW TO NEAR MARIENVILLE TO NEAR CLARION...
  MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KANE...RIDGWAY...JOHNSONBURG...BRADFORD...ST. MARYS...
  ALLEGANY STATE PARK...PORTLAND MILLS...SMETHPORT...
  EAST BRANCH DAM...CROSBY...KINZUA DAM...LUDLOW...CORYVILLE...REW...
  WESTLINE...WETMORE...SHEFFIELD...BETULA...MARSHBURG AND CYCLONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4200 7821 4163 7839 4162 7842 4160 7842
      4126 7874 4137 7897 4135 7902 4135 7910
      4142 7909 4143 7906 4145 7906 4145 7898
      4144 7898 4145 7896 4162 7896 4163 7913
      4200 7894
TIME...MOT...LOC 2329Z 247DEG 35KT 4178 7894 4153 7907 4121 7946 

HAIL...<.75IN
WIND...60MPH
 
$$

RXR
1 follow-up statement
232 
WWUS51 KCTP 132350
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
750 PM EDT SAT AUG 13 2016

PAC123-132359-
/O.CAN.KCTP.SV.W.0073.000000T0000Z-160814T0030Z/
WARREN PA-
750 PM EDT SAT AUG 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARREN COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4200 7821 4163 7839 4162 7842 4160 7842
      4126 7874 4137 7897 4135 7902 4135 7910
      4142 7909 4143 7906 4145 7906 4145 7898
      4144 7898 4145 7896 4163 7890 4200 7872
TIME...MOT...LOC 2349Z 270DEG 35KT 4185 7871 4160 7884 4128 7923 

$$

PAC047-083-140030-
/O.CON.KCTP.SV.W.0073.000000T0000Z-160814T0030Z/
ELK PA-MCKEAN PA-
750 PM EDT SAT AUG 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CENTRAL ELK AND MCKEAN COUNTIES...

AT 749 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MARSHBURG TO JAMES CITY TO NEAR CLARION...MOVING
EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JOHNSONBURG...KANE...BRADFORD...RIDGWAY...ST. MARYS...
PORTLAND MILLS...SMETHPORT...EAST BRANCH DAM...CROSBY...BETULA...
MARSHBURG...CYCLONE...BRANDY CAMP...KINZUA BRIDGE STATE PARK...
WILCOX...CORYVILLE...REW...JAMES CITY...WESTLINE AND LEWIS RUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4200 7821 4163 7839 4162 7842 4160 7842
      4126 7874 4137 7897 4135 7902 4135 7910
      4142 7909 4143 7906 4145 7906 4145 7898
      4144 7898 4145 7896 4163 7890 4200 7872
TIME...MOT...LOC 2349Z 270DEG 35KT 4185 7871 4160 7884 4128 7923 

HAIL...<.75IN
WIND...60MPH
 
$$

RXR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 7:27 PM EDT, 3 minutes earlier.

Area forecast discussion, Aug 13, 7:27 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service State College PA
727 PM EDT SAT AUG 13 2016

.SYNOPSIS...
Hot and Humid weather will persist across Central Pennsylvania
through Sunday. Warm and muggy overnight tonight followed by Excessive
heat conditions again in the lower to middle Susquehanna Valley
again on Sunday. Heat indices of 100 to 108 degrees are expected during
the afternoon and early evening. The heat and humidity will
continue to support scattered thunderstorms. Storms may produce
frequent lightning and heavy rainfall with the risk for some
localized flooding.

&&

.NEAR TERM /THROUGH TONIGHT/...
Scattered storms across the region so far, similar to other days.

However, more organized line now moving into the northwest
mountains. Dewpoints and instability still very high, thus
severe watch in now effect for portions of north central zones
until 05Z. Winds aloft weaker across southern PA.

Dewpoints in the 70s again will result in lows staying above
70 degrees tonight.

&&

.SHORT TERM /THROUGH SUNDAY NIGHT/...
General pattern continues with the upper level ridge off the
Southeast Coast and a trough over the Upper MS Valley. A warm
humid southwest flow continues into PA with short-waves moving
through. Hence the hot muggy pattern with scattered thunderstorms
will continue. Excessive heat warning for the Lower Susq Valley to
Harrisburg continues with a Heat Advisory for counties surrounding
that up to Williamsburg and west out to Franklin County.

With the washed out frontal boundary and high PWs there remains a
concern for heavy rain and localized flooding if storms stall or
multiple storms move across the same location.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Storms will be more isolated Monday with weak ridging over the
area. Heavy downpours still possible in storms but lower chances
than Sunday. Dew points will be about 5 to 10 degrees lower and
high temperatures will not be in the 80s and hence the heat
indices will not be as high. Should feel a bit more comfortable
for people.

Warm front returns Tuesday with another short-wave moving
northeast out of the Ohio Valley. Likely to see scattered
thunderstorms across central PA with warm and humid conditions
back. High temperatures will not be as high as the last few days
though. Scattered showers and thunderstorms possible each day from
Wednesday into Saturday with Friday having the lowest chances.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
scattered thunderstorms across the region with local heavy rain
and gusty winds producing brief IFR condition. Outside of storms
it is generally VFR. Storms will diminish overnight but isolated
storms are still possible. Some areas of light fog and haze is
likely overnight particularly in areas that recieved a good rain.
Sunday looks to be a repeat. A cold front could bring drier air
in by late Monday, which would decrease the chance of convection
by then.

Outlook...

Sun-Mon...Localized restrictions in scattered to numerous mainly
afternoon shra/tsra.

Tue-Thu...Patchy fog possible early. Still some chance of showers
and storms.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 6 PM EDT Sunday for PAZ028-036-046-049>053-
056-058-063-064.
Excessive Heat Warning until 6 PM EDT Sunday for PAZ057-059-
065-066.

&&

SYNOPSIS...Watson/Martin
NEAR TERM...Watson/Lambert/Martin
SHORT TERM...Watson/Lambert
LONG TERM...Watson/Lambert
AVIATION...Watson/Martin/RXR
Hazardous weather outlook, Aug 13, 6:55 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
655 PM EDT SAT AUG 13 2016

PAZ028-036-056-058-063-064-141500-
JUNIATA-FRANKLIN-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-
655 PM EDT SAT AUG 13 2016

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION...THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN
LOCALIZED FLOODING THIS EVENING AND OVERNIGHT...ESPECIALLY IN
URBAN AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION
ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
AGAIN SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS SHOULD SEND REPORTS OF OBSERVED RAINFALL GREATER
THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING TO
CTP.STORMREPORTS@NOAA.GOV.

PAZ004-005-010-011-017-141500-
WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-
655 PM EDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
THIS EVENING AND OVERNIGHT...ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS. ISOLATED SEVERE THUNDERSTORMS WITH STRONG WINDS
ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
AGAIN SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS SHOULD SEND REPORTS OF OBSERVED RAINFALL GREATER
THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING TO
CTP.STORMREPORTS@NOAA.GOV.

PAZ006-037-141500-
POTTER-TIOGA-
655 PM EDT SAT AUG 13 2016

...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 1 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
THIS EVENING AND OVERNIGHT...ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS. ISOLATED SEVERE THUNDERSTORMS WITH STRONG WINDS
AND HAIL ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
AGAIN SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS SHOULD SEND REPORTS OF OBSERVED RAINFALL GREATER
THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING TO
CTP.STORMREPORTS@NOAA.GOV.

PAZ057-059-065-066-141500-
DAUPHIN-LEBANON-YORK-LANCASTER-
655 PM EDT SAT AUG 13 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

 EXCESSIVE HEAT WARNING.

IN ADDITION...THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN
LOCALIZED FLOODING THIS EVENING AND OVERNIGHT...ESPECIALLY IN
URBAN AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION
ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
AGAIN LATE SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND
POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS SHOULD SEND REPORTS OF OBSERVED RAINFALL GREATER
THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING TO
CTP.STORMREPORTS@NOAA.GOV.

PAZ046-049-051>053-141500-
SOUTHERN LYCOMING-UNION-MONTOUR-NORTHUMBERLAND-COLUMBIA-
655 PM EDT SAT AUG 13 2016

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY...
...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 1 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION...THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN
LOCALIZED FLOODING THIS EVENING AND OVERNIGHT...ESPECIALLY IN
URBAN AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION
ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
AGAIN SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS SHOULD SEND REPORTS OF OBSERVED RAINFALL GREATER
THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING TO
CTP.STORMREPORTS@NOAA.GOV.

PAZ050-141500-
SNYDER-
655 PM EDT SAT AUG 13 2016

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION...THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN
LOCALIZED FLOODING THIS EVENING AND OVERNIGHT...ESPECIALLY IN
URBAN AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION
ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
AGAIN SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS SHOULD SEND REPORTS OF OBSERVED RAINFALL GREATER
THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING TO
CTP.STORMREPORTS@NOAA.GOV.

PAZ024>027-033>035-141500-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-SOMERSET-BEDFORD-FULTON-
655 PM EDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
THIS EVENING AND OVERNIGHT...ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS. ISOLATED SEVERE THUNDERSTORMS WITH STRONG WINDS
ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
AGAIN SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS SHOULD SEND REPORTS OF OBSERVED RAINFALL GREATER
THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING TO
CTP.STORMREPORTS@NOAA.GOV.

PAZ012-018-019-041-042-045-141500-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-
655 PM EDT SAT AUG 13 2016

...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 1 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
THIS EVENING AND OVERNIGHT...ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS. ISOLATED SEVERE THUNDERSTORMS WITH STRONG WINDS
ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
AGAIN SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS SHOULD SEND REPORTS OF OBSERVED RAINFALL GREATER
THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING TO
CTP.STORMREPORTS@NOAA.GOV.

MARTIN

In the hours before

Special weather statement, Aug 13, 5:13 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
513 PM EDT SAT AUG 13 2016

PAZ010>012-017-018-132145-
NORTHERN CENTRE PA-CLEARFIELD PA-CAMERON PA-ELK PA-
NORTHERN CLINTON PA-
513 PM EDT SAT AUG 13 2016

...SPECIAL WEATHER STATEMENT...

AT 512 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PARKER DAM STATE PARK TO NEAR WOODLAND. MOVEMENT
WAS NORTHEAST AT 30 MPH.

IF OUTDOORS...SEEK SHELTER AS THESE STORMS WILL BRING FREQUENT
LIGHTNING. IN ADDITION...WINDS IN EXCESS OF 35 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
CLEARFIELD...SNOW SHOE...MEDIX RUN...PENFIELD...NORTH PHILIPSBURG...
PINE GLEN...LECONTES MILLS...CHESTER HILL...PARKER DAM STATE PARK...
CLARENCE...JEFFRIES...KARTHAUS...HICKS RUN...MOSHANNON...WOODLAND...
BENEZETTE...S.B. ELLIOT STATE PARK... CAMERON...
FORCE AND PLYMPTONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4155 7818 4106 7780 4084 7834 4117 7863
TIME...MOT...LOC 2112Z 234DEG 29KT 4119 7849 4095 7833

RXR
Special weather statement, Aug 13, 5:34 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
534 PM EDT SAT AUG 13 2016

PAZ006-010>012-017-018-132215-
NORTHERN CENTRE PA-CLEARFIELD PA-CAMERON PA-ELK PA-POTTER PA-
NORTHERN CLINTON PA-
534 PM EDT SAT AUG 13 2016

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF POTTER...CAMERON...
ELK...CLEARFIELD...CENTRE...AND CLINTON COUNTIES UNTIL 615 PM EDT...

AT 533 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR BENEZETTE TO NEAR KARTHAUS. MOVEMENT WAS
NORTHEAST AT 30 MPH.

IF OUTDOORS...SEEK SHELTER AS THESE STORMS WILL BRING FREQUENT
LIGHTNING. IN ADDITION...WIND GUSTS UP TO 50 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
CROSS FORK...STEVENSON DAM...KEATING...WHARTON...CAMERON...
TAMARACK...SOUTH RENOVO...PINE GLEN...WESTPORT...LECONTES MILLS...
RENOVO...CLARENCE...KARTHAUS...HICKS RUN...MOSHANNON...
KETTLE CREEK STATE PARK...KYLERTOWN...GRASSFLAT...
DRIFTWOOD AND WALLACETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4167 7797 4118 7755 4093 7830 4117 7846
TIME...MOT...LOC 2133Z 241DEG 28KT 4125 7828 4105 7814

RXR
Special weather statement, Aug 13, 6:25 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
625 PM EDT SAT AUG 13 2016

PAZ058-059-132315-
SCHUYLKILL PA-LEBANON PA-
625 PM EDT SAT AUG 13 2016

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LEBANON AND SCHUYLKILL
COUNTIES UNTIL 715 PM EDT...

AT 624 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM FRIEDENSBURG TO NEAR SCHAEFFERSTOWN. MOVEMENT WAS
NORTHEAST AT 25 MPH.

IF OUTDOORS...SEEK SHELTER AS THIS STORM WILL BRING FREQUENT
LIGHTNING. IN ADDITION...WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
SCHUYLKILL HAVEN...TAMAQUA...POTTSVILLE...MYERSTOWN...RENNINGERS...
FREDERICKSBURG...PORT CARBON...SCHAEFFERSTOWN...NEW PHILADELPHIA...
ORWIGSBURG...RICHLAND...PINE GROVE...TUSCARORA...FRIEDENSBURG...
HOMETOWN...NEWMANSTOWN...SNYDERS...AVON...MCKEANSBURG AND BROCKTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4070 7583 4064 7599 4057 7602 4058 7604
      4053 7617 4049 7644 4037 7625 4036 7620
      4033 7616 4027 7636 4051 7648 4087 7595
      4074 7576
TIME...MOT...LOC 2224Z 235DEG 23KT 4059 7626 4034 7631

RXR
Local storm report, Aug 13, 6:41 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
641 PM EDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     BARBOURS                41.40N  76.78W
08/13/2016                   LYCOMING           PA   911 CALL CENTER

            TREES DOWN NEAR BARBOURS

&&

EVENT NUMBER CTP1601788

TYBURSKI
Special weather statement, Aug 13, 7:00 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
700 PM EDT SAT AUG 13 2016

PAZ037-041-042-045-046-132345-
TIOGA PA-SULLIVAN PA-SOUTHERN LYCOMING PA-NORTHERN LYCOMING PA-
SOUTHERN CLINTON PA-
700 PM EDT SAT AUG 13 2016

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SULLIVAN...TIOGA...
LYCOMING...AND CLINTON COUNTIES UNTIL 745 PM EDT...

AT 658 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM LEONARD HARRISON STATE PARK TO NEAR TROUT RUN TO
NEAR MACKEYVILLE. MOVEMENT WAS EAST AT 40 MPH.

THIS STORM WILL PRODUCE FREQUENT LIGHTNING. IN ADDITION...WINDS IN
EXCESS OF 50 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
WELLSBORO...JERSEY SHORE...MANSFIELD...MONTOURSVILLE...
WILLIAMSPORT...MACKEYVILLE...LEONARD HARRISON STATE PARK...
KEENEYVILLE...HUGHESVILLE...DUNNSTOWN...ELIMSPORT...SHUNK...
TROUT RUN...MUNCY VALLEY...KETTLE CREEK GORGE...RALSTON...
COGAN STATION...MCELHATTAN...BLOSSBURG AND ENGLISH CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4160 7687 4155 7638 4117 7675 4117 7686
      4114 7690 4115 7696 4109 7698 4107 7714
      4104 7715 4096 7751 4100 7754 4119 7739
      4122 7732 4122 7735 4134 7727 4172 7754
      4200 7711 4200 7693
TIME...MOT...LOC 2258Z 254DEG 33KT 4169 7739 4139 7711 4104 7742

RXR
Special weather statement, Aug 13, 7:13 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
713 PM EDT SAT AUG 13 2016

PAZ004-005-010-140000-
MCKEAN PA-WARREN PA-ELK PA-
713 PM EDT SAT AUG 13 2016

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF ELK...MCKEAN...AND
WARREN COUNTIES UNTIL 800 PM EDT...

AT 712 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR SCANDIA TO NEAR SHEFFIELD TO NEAR TIONESTA.
MOVEMENT WAS NORTHEAST AT 45 MPH.

THIS STORM WILL PRODUCE FREQUENT LIGHTNING. WINDS IN EXCESS OF 40
MPH ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
KANE...BRADFORD...WARREN...KINZUA DAM...LUDLOW...CORYVILLE...REW...
CHAPMAN STATE PARK...WESTLINE...WARREN SOUTH...WETMORE...SHEFFIELD...
MARSHBURG...CYCLONE...KINZUA BRIDGE STATE PARK...WILCOX...SCANDIA...
JAMES CITY...CLARENDON AND LEWIS RUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4200 7833 4190 7838 4152 7869 4145 7906
      4148 7896 4162 7896 4163 7931 4200 7907
TIME...MOT...LOC 2312Z 246DEG 40KT 4197 7898 4166 7916 4144 7937

RXR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:06 PM EDTSpecial Weather StatementCTPMcKean69 min
Aug 12, 9:03 PM EDTSpecial Weather StatementCTPPotter57 min
Aug 13, 12:33 AM EDTSpecial Weather StatementCTPWarren57 min
Aug 13, 11:42 AM EDTSpecial Weather StatementCTPCambria33 min
Aug 13, 1:05 PM EDTSpecial Weather StatementCTPCumberland40 min
Aug 13, 1:16 PM EDTSpecial Weather StatementCTPCentre44 min
Aug 13, 1:44 PM EDTSpecial Weather StatementCTPCentre, Mifflin46 min
Aug 13, 1:49 PM EDTSpecial Weather StatementCTPMifflin41 min
Aug 13, 1:56 PM EDTSpecial Weather StatementCTPLebanon49 min
Aug 13, 2:12 PM EDTSpecial Weather StatementCTPLycoming33 min
Aug 13, 2:18 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon42 min
Aug 13, 2:26 PM EDTSpecial Weather StatementCTPJuniata, Perry, Snyder, Union49 min
Aug 13, 2:34 PM EDTSpecial Weather StatementCTPLebanon41 min
Aug 13, 3:12 PM EDTSpecial Weather StatementCTPMontour, Northumberland, Snyder, Union48 min
Aug 13, 3:17 PM EDTSpecial Weather StatementCTPCumberland, Franklin, Perry43 min
Aug 13, 3:43 PM EDTSpecial Weather StatementCTPSullivan47 min
Aug 13, 4:04 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan30 min
Aug 13, 4:19 PM EDTSpecial Weather StatementCTPYork56 min
Aug 13, 4:38 PM EDTSpecial Weather StatementCTPPotter22 min
Aug 13, 5:13 PM EDTSpecial Weather StatementCTPCameron, Clearfield32 min
Aug 13, 5:34 PM EDTSpecial Weather StatementCTPClinton41 min
Aug 13, 6:06 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter, Tioga54 min
Aug 13, 6:25 PM EDTSpecial Weather StatementCTPSchuylkill50 min
Aug 13, 7:00 PM EDTSpecial Weather StatementCTPLycoming, Sullivan, Tioga45 min
Aug 13, 7:13 PM EDTSpecial Weather StatementCTPMcKean47 min
Aug 13, 7:35 PM EDTSpecial Weather StatementCTPFranklin55 min
Aug 13, 7:55 PM EDTSpecial Weather StatementCTPSullivan35 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.